From the Philippines:
My 7-year old grandson has been diagnosed to have diabetes, Type 1.
He was never sickly and is even hyperactive. Then he was diagnosed to have and given medicines for tuberculosis. Two months after taking these medicines he suddenly lost weight, was always thirsty and needed to urinate frequently. When he was tested for diabetes, he tested positive.
What caused this sudden diabetes? Could it have been connected with the drugs he took for tuberculosis?
Your seven year old grandson almost certainly had become diabetic some years before he acquired primary tuberculosis. It is quite likely though that the stress of the TB infection was enough to precipitate the final stages of the destruction of the cells that make insulin and make him what is called clinically diabetic. This would have occurred in the near future anyhow.
Original posting 19 Nov 96
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.